Hail, Logan
- When
- April 21, 2:25 PM MST
- Where
- Logan County, 15.2 mi SSW of Dailey
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.450, -102.840
Severe thunderstorms produced large hail, up to golfball size, over portions of the Northeast Plains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail, up to golfball size, over portions of the Northeast Plains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 21, 2:00 PM MST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT SAT APR 21 2007 .SHORT TERM...ELONGATED SURFACE LOW SITUATED NORTHEAST TO SOUTHWEST ACROSS PLAINS...AS NOTED BY SURFACE ANALYSIS. SATELLITE SHOWING UPPER TROUGH OVER GREAT BASIN. DECENT SHEAR OVER FAR EASTERN ZONES DRYLINE ALONG A STERLING TO AKRON LINE...WITH 40+ DEGREE DEWPOINTS EAST OF THIS LINE. SEDGWICK AND PHILLIPS COUNTIES ALREADY IN TORNADO WATCH. SOME CONCERN THAT DRYLINE MAY MOVE WESTWARD. BUT AS UPPER TROUGH MOVES INTO CWA THIS EVENING...SURFACE LOW AND SEVERE THREAT SHOULD SHIFT EAST WITH SURFACE WINDS BECOMING NORTHWEST. FOR TONIGHT...TROUGH WILL MOVE OVER THE AREA ALONG WITH BATCH OF DECENT QG ASCENT. SHOULD SEE A PERIOD OF MEASURABLE PRECIPITATION THIS EVENING...WITH SOME ACCUMULATING SNOWFALL FOR THE MOUNTAINS. MODELS DEPICT FAIRLY WIDESPREAD AREA OF QPF...THOUGH AMOUNTS MAY BE A BIT OVERDONE. AT ANY RATE...IT LOOKS LIKE LIKELY POPS FOR PLAINS LOOKS WARRANTED DESPITE THE NORTHWESTERLIES. WILL KEEP THE MENTION OF THUNDER FOR THE PLAINS AS WELL BASED ON LIFT AND FAIRLY STEEP LAPSE RATES. TROUGH PROGGED TO MOVE NORTHEAST INTO KANSAS/NEBRASKA BY 12Z SUNDAY. SHOULD SEE A MARKED DECREASE IN PRECIPITATION AS A RESULT AS CWA WILL BE ON THE SUBSIDENT AREA OF THE SYSTEM. WILL DROP THE ISOLD MTN -SHSN FOR SUNDAY MORNING. SHORT WAVE RIDGE BUILDS OVER AREA DURING DAY AS TROUGH CONTINUES ITS NORTHEAST TREK. SHOULD SEE WINDS DECREASE MOST AREAS AS A RESULT. TEMPERATURES SIMILAR FOR SUNDAY...AS TEMPERATURE AND THICKNESS PROGS SHOW LITTLE CHANGE FROM TODAYS READINGS. .LONG TERM...FOR SUNDAY NIGHT...THE UPPER RIDGE IS PROGGED TO SHIFT TO THE EAST WITH A SOUTHWESTERLY FLOW DEVELOPING OVR THE CWFA. THE NEXT PACIFIC STORM SYSTEM IS FCST TO TO MOVE INTO THE GREAT BASIN MONDAY MORNING...THEN SHIFT EAST IN THE VICINTY OF NERN NEW MX BY MIDDAY TUESDAY. THAT IS ACCORDING TO THE GFS ENSEMBLES. THE LATEST WRF IS SLOER AND DEEPER WITH THE SYSTEM WHILE ECMWF HAS THE UPPER LOW OVER ECENTRAL CO AT THE SAME TIME. AS A RESULT THE DURATION AND INTENSITY OF PCPN ARE BOTH STILL IN QUESTION. THE IDEAL LOCATION FOR PCPN WILL FAVOR THE GFS SOLUTION...WHILE EITHER OF THE OTHER MDL SOLUTIONS WILL LESSEN THE PROSPECTS FOR PCPN ALONG THE FRONT RANGE. BASED ON THE RECENT PERFORMANCE OF THE MDLS I WL NOT PUSH THE ENVELOPE ANY FURTHER WITH THE POPS FOR MONDAY NIGHT/TUESDAY AND WILL LEAVE THE GRIDS AS IS AT THIS TIME. IF THE GFS SOLUTION VERIFIES THEN THE BEST CHC FOR HEAVY SNOW WILL LIKELY BE ABOVE 8000 FEET. AS FOR THE REST OF THE EXTENDED PERIOD...A SHORT WAVE RIDGE WILL ALLOW FOR DRIER AND WARMER CONDITIONS ON WEDNESDAY. THE NEXT SYSTEM IS PROGGED TO MOVE ACROSS CO LATE THURSDAY INTO FRIDAY. .BOU WATCHES/WARNINGS/ADVISORIES...NONE. D-L/COOPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1113 AM MDT SAT APR 21 2007 COZ030>051-221200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1113 AM MDT SAT APR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL SYSTEM WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. WINDS ACROSS THE PLAINS WILL SHIFT TO THE NORTHWEST LATE THIS AFTERNOON AND BECOME GUSTY AT TIMES. SOME THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON...MAINLY EAST OF THE DENVER AREA. A FEW STORMS COULD BECOME SEVERE EAST OF A STERLING TO LIMON LINE...WITH HAIL AND GUSTY WINDS THE MAIN THREAT. A TORNADO OR TWO CANNOT BE RULED OUT GIVEN THE ADEQUATE WIND SHEAR IN THE ATMOSPHERE. IN THE HIGH COUNTRY...SHOWER ACTIVITY WILL BECOME MORE WIDESPREAD AS THE DAY PROGRESSES WITH SOME AREAS ABOVE NINE THOUSAND FEET SEEING A COUPLE INCHES OF SNOW ACCUMULATION. THE PRECIPITATION WILL DECREASE AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW WILL RETURN TO THE HIGH COUNTRY MONDAY THROUGH TUESDAY NIGHT AS THE NEXT...IN A SERIES OF PACIFIC STORM SYSTEMS...MOVES ACROSS THE STATE. ALTHOUGH TEMPERATURES WILL BE COLD ENOUGH FOR SNOW IN THE MOUNTAINS AND HIGHER FOOTHILLS...LOWER ELEVATIONS SHOULD SEE MAINLY RAINFALL MONDAY AFTERNOON THROUGH TUESDAY NIGHT. DRY AND WARMER CONDITIONS SHOULD RETURN TO THE OUTLOOK AREA ON WEDNESDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. ANOTHER SYSTEM COULD IMPACT THE REGION THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/FMC
The Goodland radar (KGLD), 155 km away, was scanning. The volume nearest the first event began at 21:22 UTC.
14 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20225, 20226, 20227, 20228, 20229, 20230, 20231, 20232, 20233, 20234, 20235, 20236, 20237, 20238.